New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mblake09
New Member


Date Joined Feb 2009
Total Posts : 4
   Posted 3/19/2009 11:30 AM (GMT -6)   
I started my avonex injection on monday night and as i was expecting got the shivers and sweats during the night. Today i feel awful, woke up and felt so weak and tired with pains in my legs. Just wondering is this normal when you start avonex??

bohuck2
Regular Member


Date Joined Dec 2008
Total Posts : 196
   Posted 3/19/2009 11:56 AM (GMT -6)   
I am no longer on Avonex but the first night I also had shivers during the night. I didn't have the sweats though. I guess I was lucky because of the medication I was taking I never had many effects except for being so exhausted during the day. Sorry you are just beginning your treatment my friend but even more sorry that both of us have this terrible disease. Good luck to you.
 
 
 
 
                                        Chuck the old man :>)
                                   AMWTP Training Instructor
                                          Idaho Falls, Idaho
                                  Diagnosed with PPMS May, 2006
                                   but still working at the present.         
                Tried just about everything there is for MS, including Tysabri
                               Waiting to start Cytoxin Treatments soon.


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3538
   Posted 3/19/2009 2:05 PM (GMT -6)   
Hey Blake,

I am sorry it is hitting you so hard. This is pretty typical. It can take a couple of months for the side effects to subside after each shot. Eventually, you will get to where you will take your shot and your ibuprofen and be just fine the next day. Do let your doctor know. They can offer good strategies to fight side effects.
Gretchen       co-moderator MS board       diagnosed with MS July 2006
 
I have no lesions on my soul and so I will live with no limits.


tkelly3287
Regular Member


Date Joined Jan 2007
Total Posts : 142
   Posted 3/20/2009 4:31 PM (GMT -6)   
totally normal. sorry. it gets better for some... i am on avonex and i medicate to help the side effects.

Willowmom
Regular Member


Date Joined May 2008
Total Posts : 88
   Posted 3/23/2009 12:16 AM (GMT -6)   
Haven't posted in ages...but just want to say that I switched from the pre-mixed Avonex to the old school "mix your own".  For me, and several others I have talked to, the pre-mixed caused much worse side effects.  I still get some achiness with the other and sometimes a fever.  I always go into work two hours late the day after my shot and plan nothing but watching a movie with my kids that evening.  An antinflammatory and clonazepam two hours before the shot, a 500 mg tylenol by my bedside and loads of water that day are my cocktail for reducing symptoms.  Good luck and keep trying different timing of meds if it doesn't let up soon.

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3538
   Posted 3/23/2009 7:25 AM (GMT -6)   

Hey willowmom!

We have indeed missed you.  I have heard this as well.......that the old mixed it yourself stuff has fewer side effects.  That is weird!!  Of course I have no experience with Avonex and this is just what I have heard.  That may be effective advice though!  Thanks for posting.


Gretchen       co-moderator MS board       diagnosed with MS July 2006
 
I have no lesions on my soul and so I will live with no limits.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 19, 2017 6:59 AM (GMT -6)
There are a total of 2,884,081 posts in 316,454 threads.
View Active Threads


Who's Online
This forum has 157587 registered members. Please welcome our newest member, Woosah.
362 Guest(s), 7 Registered Member(s) are currently online.  Details
Crispix, Erichardson234, readingmom, Saipan Paradise, Hardlyrob, Old Mike, steve0


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer